MAUDE Adverse Event Report: ARTHROCARE CORPORATION AMBIENT SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION AMBIENT SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASHA4830-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy the multivac wand electrode tip fell of.Since the tip was not found in the patient's body, it was determined that it had flowed out.It is unknown how the procedure was finished and if there was a delay.
 
Additional Manufacturer Narrative
H10: internal complaint reference case-(b)(4).H3, h6: the reported device was received for evaluation.Visual inspection observed the returned instrument shows no manufacturing abnormalities.The electrode has been heavily used, which has eroded away the center and left the legs in the tip.Bio debris is present.The wand is bent from use.Product was out of the original packaging.No packaging returned.A functional evaluation revealed the controller generated an e7 error when the wand was connected.When used with a bypass box, coagulation and plasma was generated with the available electrode pieces.The resistance measured at 1.04 kilo ohms.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.(4) activating the device above recommended settings for prolonged periods of time.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.Visual inspection observed the returned instrument shows no manufacturing abnormalities.The electrode has been heavily used, which has eroded away the center and left the legs in the tip.Bio debris is present.The wand is bent from use.Product was out of the original packaging.No packaging returned.A functional evaluation revealed the controller generated an e7 error when the wand was connected.When used with a bypass box, coagulation and plasma was generated with the available electrode pieces.The resistance measured at 1.04 kilo ohms.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate the instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) using the device as a lever to enlarge surgical site.(2) mechanical displacement of tissue through applied force.(3) activating the device above recommended settings for prolonged periods of time.No containment or corrective actions are recommended at this time.

Brand Name
AMBIENT SUPER MULTIVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16082960
Report Number3006524618-2023-00009
Device Sequence Number6382567
Product Code GEI
UDI-Device Identifier00817470006551
UDI-Public00817470006551
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Model NumberASHA4830-01
Device Catalogue NumberASHA4830-01
Device Lot Number2095444
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer01/04/2024
01/17/2024
Initial Report FDA Received Date01/02/2023
Supplement Report FDA Received Date01/10/2024
02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown